Oklahoma, 2022Drought in Oklahoma, December 1 to 31, 2022
December 1 to 31, 2022 · NWS OUN · 47 events in 47 counties and zones
Widespread, severe drought continued to persist through the month. Episodes of rainfall across much of the area helped improve conditions some, most notably across eastern Oklahoma.
Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread, severe drought continued to persist through the month. Episodes of rainfall across much of the area helped improve conditions some, most notably across eastern Oklahoma. However, large expanses of extreme and exceptional drought remained by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 11:04 PM CST, 56 minutes earlier.
Area forecast discussion, Nov 30, 11:04 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1104 PM CST Wed Nov 30 2022
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 231 PM CST Wed Nov 30 2022
Another chilly (though not quite as chilly) night tonight with lows
in the mid 20s to lower 30s. Some high level cloud cover may help
limit radiational cooling, though there is some question as to how
extensive this cloud cover will be.
Slightly warmer with highs in the lower 50s tomorrow. The bigger
story will be gusty winds across the area, especially northwest
Oklahoma. Winds will largely be gradient driven (as a surface low
develops in eastern Colorado), though with clear skies we could see
some modest enhancement from mixing (model soundings suggest an
afternoon mixed layer up to about 900mb, so not too deep). In the
southeast, models have dropped PoPs below mentionable levels.
Day
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 231 PM CST Wed Nov 30 2022
Main impacts in the long term include:
- Strong winds and elevated fire weather on Friday.
- Rain chances start back Saturday evening into early next week.
- Temperature roller coaster.
As a cold front approaches on Friday, surface winds will veer to the
southwest bringing warm and breezy conditions to the area.
Temperatures will soar into the 60s and 70s. Downslope flow will
have the potential to enhance winds in western Oklahoma, though the
depth of mixing will be dependent somewhat on cloud cover (which is
somewhat uncertain at this time). Will lean toward the higher end of
model guidance for wind speeds over this period. As drier air nudges
into northwest Oklahoma during the afternoon, dewpoints will drop
which, combined with the warmer temperatures, could produce minimum
RH values down to 20 percent (or less--will need to keep an eye on
CAMs as they come into range). These conditions will combine to
produce elevated to near critical fire weather in northwest Oklahoma.
The aforementioned cold front will move through Friday night,
bringing cooler temperatures back to the region. Rain chances will
start to increase Saturday evening, and continue into early next
week (driven largely by warm air advection).
Day
&&
.AVIATION...
(06Z TAFS)
Issued at 1056 PM CST Wed Nov 30 2022
Southerly winds will increase and become quite gusty after sunrise
on Thursday morning. High clouds will move across the area tonight
and early tomorrow. Some lower clouds will develop Thursday
afternoon and evening, with ceilings expected to generally be VFR
through this forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 30 50 42 69 / 0 0 0 0
Hobart OK 29 48 39 71 / 0 0 0 0
Wichita Falls TX 32 51 45 76 / 0 10 0 0
Gage OK 28 53 38 74 / 0 0 0 0
Ponca City OK 27 52 41 69 / 0 0 0 0
Durant OK 31 52 45 66 / 0 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...26
Hazardous weather outlook, Nov 30, 3:48 AM CST, 20 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
348 AM CST Wed Nov 30 2022
OKZ004>048-050>052-TXZ083>090-010800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
348 AM CST Wed Nov 30 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
.Strong Winds...
Strong southwest winds are expected on Thursday and Friday ahead
of another cold front that will arrive for the weekend.
.Fire Weather...
Elevated fire weather conditions may develop across northwest
Oklahoma Friday afternoon.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Drought, Alfalfa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought, Atoka
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Drought, Beckham
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Drought, Blaine
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Canadian
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Drought, Carter
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Cleveland
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought, Coal
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Custer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Drought, Dewey
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Drought, Ellis
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Drought, Garfield
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Grady
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought, Grant
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Drought, Greer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Drought, Harmon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Drought, Harper
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Kay
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Drought, Kingfisher
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Drought, Kiowa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought, Love
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Major
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, McClain
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought, Murray
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Noble
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought, Oklahoma
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought, Payne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought, Pontotoc
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought, Roger Mills
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Drought, Seminole
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Tillman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Drought, Washita
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Drought, Woods
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Drought, Woodward
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, December 1 to 31, 2022$45 million · 3 events
- Drought in Missouri, December 1 to 31, 2022$12 million · 7 events
- Dust Storm and High Wind in Colorado, December 1 to 2, 202291 kt wind · 35 events
- Drought in California, December 1 to 31, 202231 events
- Drought in Nebraska, December 1 to 31, 202227 events
- Drought in Florida, December 1 to 31, 202226 events
- Drought in Kansas, December 1 to 31, 202224 events
- Drought in Kentucky, December 1 to 19, 202222 events
- Drought in Oklahoma, December 1 to 31, 202222 events
- Drought in Nebraska, December 1 to 31, 202221 events
- Drought in Tennessee, December 1 to 13, 202220 events
- Drought in South Dakota, December 1 to 31, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1064665, 1064666, 1064667, 1064668, 1064669, 1064670, 1064671, 1064672, 1064673, 1064674, 1064675, 1064677, 1064678, 1064680, 1064681, 1064682, 1064683, 1064684, 1064685, 1064686, 1064687, 1064688, 1064689, 1064690, 1064691, 1064692, 1064693, 1064694, 1064695, 1064696, 1064697, 1064698, 1064699, 1064700, 1064701, 1064702, 1064703, 1064704, 1064705, 1064706, and more.